Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2006, 1:57 PM MDT for Rio Arriba County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 1:57 PM MDT (19:57 UTC)
- Expired
- Jun 1, 2006, 2:34 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Rio Arriba County, NM
The radar
The Albuquerque radar (KABX), 152 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:45 AM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 1, 11:45 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 AM MDT THU JUN 1 2006 .UPDATE...UPDATED ZFP FOR THIS AFTERNOON TO SPREAD ISOLATED POPS INTO FAR NORTHWEST CORNER. STORMS HAVE ALREADY FIRED OVER WESTERN RIO ARRIBA COUNTY SO MOIST AIR HAS BECOME DEEPER A BIT FARTHER WEST. TRIMMED POPS ALSO FOR AFTERNOON ALONG NORTHEAST BORDER AS TCC PROFILER SHOWING STEERING FLOW STRAIGHT OUT OF THE NORTH. && .PREV DISCUSSION 310 AM MDT THU JUN 1 2006...ANOTHER ACTIVE CROP OF TSTMS EXPECTED ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...WITH A NOTICEABLE UPTICK IN CONVECTION EXPECTED ACROSS THE WRN HIGH TERRAIN EAST OF THE DIVIDE AND WEST OF THE RIO GRANDE. SERN CIBOLA/CATRON/WRN SOCORRO COUNTIES LOOK TO BE THE FAVORED AREAS IN THE WEST...WHILE A FEW STG/SVR STORMS LIKELY ACROSS THE NE QUARTER ONCE AGAIN WHERE A MDT NWLY FLOW ALOFT ATOP LOW LEVEL SELY/S WILL MAINTAIN A SUFFICIENTLY SHEARED ENVIRONMENT WITH BRN SHEAR VALUES EXPECTED TO EXCEED 40 M2/S2 ONCE AGAIN. GAP WINDS PERSISTING ALONG THE CENTRAL VALLEY CORRIDOR EARLY THIS MORNING THANKS TO OUTFLOW-INDUCED MESO-HIGHS EAST OF THE CENTRAL MOUNTAIN CHAIN. THESE LOW LEVEL EASTERLIES HAVE BROUGHT HIGHER DEW POINT AIR AS FAR WEST AS THE CONTINENTAL DIVIDE. ALTHOUGH THIS MOISTURE IS RATHER SHALLOW...AS IT TYPICALLY IS THIS TIME OF YEAR...WE THINK IT MAY NOT BE AS READILY MIXED OUT AS WAS THE CASE WEDNESDAY GIVEN WEAKENING WESTERLIES ALOFT AS THE MID- TO UPPER-LEVEL RIDGE BUILDS OVER ERN AZ/WRN NM. IT WILL DEFINITELY MIX OUT BUT HOPEFULLY WE CAN KEEP DEW POINTS FROM CRATERING INTO THE TEENS AND 20S. THE GFS...NAM AND NGM ALL ARGUE THIS TREND SHOWING THE 850-500 MB THETA-E RIDGE SHIFTING WESTWARD AND ALIGNING FROM THE UPPER GILA REGION NEWD THRU THE MIDDLE RGV TO THE NE HIGHLANDS/PLAINS. VERY STEEP LAPSE RATES COUPLED WITH SURFACE DEW POINTS MIXING OUT TO THE MID 30S/LOWER 40S YIELDS 900-1100 J/KG OF CAPE ACCORDING TO THE GFS. PREVIOUS POP GRIDS LOOKED GOOD AND MADE VERY FEW CHANGES. WILL NEED TO MAKE SOME LAST MINUTE ADJUSTMENTS TO THE AM POP GRID GIVEN ONGOING CONVECTION IN THE EAST. NO BIG CHANGES TO THE REMAINDER OF THE FORECAST...WHICH WILL BE DOMINATED BY A PATTERN TYPICAL OF EARLY JUNE. RIDGE ALOFT WILL CONTINUE TO STRENGTHEN AND SHIFT EVER SO SLIGHTLY TOWARD THE EAST AND INTO WRN NM FRI INTO THE WEEKEND. THIS SHOULD RESULT IN A DAY TO DAY WARMING TREND WITH THE COVERAGE OF DIURNAL CONVECTION GRADUALLY BECOMING LESS AND FAVORING MAINLY THE EASTERN HALF OF THE AREA. BASICALLY A LOW GRADE RECYCLING MODE TYPE OF FORECAST. STEERING FLOW WOULD FAVOR THE EAST AND FAR SOUTH FOR ISOLD POPS DURING THE LATE NIGHT/EARLY MORNING. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 90 52 91 51 / 0 5 5 5 GALLUP.......................... 88 43 87 42 / 0 10 5 5 GRANTS.......................... 85 47 86 46 / 20 20 10 10 GLENWOOD........................ 93 55 92 54 / 10 30 20 10 CHAMA........................... 77 40 78 38 / 20 10 10 10 LOS ALAMOS...................... 78 49 82 48 / 20 20 10 20 RED RIVER....................... 69 38 71 37 / 40 20 20 10 TAOS............................ 79 43 82 41 / 30 20 10 20 SANTA FE........................ 79 50 83 50 / 30 20 20 20 SANTA FE AIRPORT................ 83 52 85 51 / 30 20 20 20 ESPANOLA........................ 86 51 90 49 / 20 20 10 20 ALBUQUERQUE HEIGHTS............. 85 60 88 59 / 10 20 10 20 ALBUQUERQUE VALLEY.............. 87 56 90 55 / 10 20 10 20 ALBUQUERQUE FOOTHILLS........... 86 56 89 55 / 20 20 10 20 ALBUQUERQUE WEST MESA........... 90 58 92 57 / 20 20 10 20 SOCORRO......................... 88 58 89 57 / 10 20 10 10 SANDIA PARK/CEDAR CREST......... 77 48 80 47 / 30 20 20 20 MORIARTY/ESTANCIA............... 80 49 83 49 / 30 30 20 20 CARRIZOZO....................... 85 54 85 54 / 30 20 10 20 RUIDOSO......................... 75 46 79 45 / 40 30 20 20 RATON........................... 76 49 85 47 / 30 30 10 5 LAS VEGAS....................... 75 50 82 49 / 40 30 20 20 ROY............................. 74 53 78 52 / 30 30 10 10 CLAYTON......................... 78 58 84 57 / 30 30 10 5 SANTA ROSA...................... 83 56 86 55 / 20 30 10 10 TUCUMCARI....................... 84 63 88 62 / 20 30 5 10 FORT SUMNER..................... 83 61 87 60 / 20 30 5 10 CLOVIS.......................... 83 61 84 60 / 20 30 5 10 PORTALES........................ 84 62 87 61 / 20 30 5 10 ROSWELL......................... 86 64 92 63 / 20 30 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Jun 1, 5:32 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MDT THU JUN 1 2006 NMZ001>021-026-021145- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 532 AM MDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO...GENERALLY EAST OF A LINE EXTENDING FROM RATON TO SPRINGER TO SANTA ROSA TO FORT SUMNER TO PORTALES. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITHIN THIS AREA WITH A FEW OF THE STORMS POSSIBLY CONTAINING LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO FRIDAY AND SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS ALL OF NORTHEAST AND EAST CENTRAL NEW MEXICO ESPECIALLY COLFAX...UNION...MORA...HARDING...SAN MIGUEL...GUADALUPE AND QUAY COUNTIES. 41
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 41 min |
| May 31, 9:24 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 66 min |
| May 31, 10:56 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 49 min |
| Jun 1, 2:14 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.